malnpudl: (Default)
Mal ([personal profile] malnpudl) wrote2015-07-21 04:52 pm

Gabapentin and anger/mood swings

This is a duplicate of my post on [community profile] fucking_meds. Please feel free to reply wherever you like, or to e-mail or PM me if you'd like greater privacy for this discussion.

I'm on disability with refractory major depressive disorder. I also have fibromyalgia (probably) and a handful of unexplained symptoms, plus definitively diagnosed osteoarthritis in knees/hips/this list could get long.

I recently asked my primary care doc to put me on gabapentin (once nightly) for pain management in hopes of increasing my ability to both function physically during the day and sleep at night without increasing Norco above my current 1/2 pill per day.

I'm doing a slow start, and just finished two weeks at 100mg/nightly; I've been up to 200mg the last two nights.

What worries me is that I'm experiencing miserable mood swings and a bizarrely short temper that's wildly out of character. Usually I'm very easy-going; I can go years without losing my temper. So this free-flowing hostility/blameful-misery and foul temper are profoundly disconcerting.

The internet says this is a documented side effect, if not one of the more common ones. But it doesn't say whether it's a longterm/permanent side effect -- in which case I'll have to stop taking this drug -- or if it's something that usually/is likely to go away (or nearly so) once my system adjusts to the med.

Any experiences with this you can share? I'd be grateful.